MAUDE Adverse Event Report: MICROMAR INDUSTRIA E COMERCIO LTDA EASYDRILL PERFORATOR; DRILLS, BURRS, TREPHINES & ACCESSORIES (COMPOUND, POWERED)

MICROMAR INDUSTRIA E COMERCIO LTDA EASYDRILL PERFORATOR; DRILLS, BURRS, TREPHINES & ACCESSORIES (COMPOUND, POWERED)
Model Number DM0010FAA
Medical Device Problem Code Device Remains Activated (1525)
Health Effect - Clinical Code Perforation (2001)
Date of Event 04/15/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No conclusion can be drawn.No evaluation was performed, as the device was not returned.If the device is returned in the future, product analysis may be performed.This dm0010faa easydrill cranial perforator with lot number 060/19 was manufactured by micromar.Multiple warnings are included in the easydrill cranial perforator ifu manual including: it is essential to keep the drill perpendicular (90°) at the predetermined point of the skull to be drilled, as an excessive deviation from perpendicularity may cause the product to fail and lead to serious patient injury.Select a drill bit suitable for the bone thickness.This prevents the drill from tearing the bone or brain tissue (similar effect when the bit is not positioned at 90°).If the components of the easydrill cranial perforator become loose during trephination, discontinue use.The drill can cut or tear the dura mater when it unlocks.Check some conditions before performing the procedure, such as the existence of adhering dura mater or other anomalies adjacent to the drilling site.We will continue to track and trend this complaint type.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that while making the entry hole to start with a dbs procedure, the perforator did not stop and the dura was damaged.The procedure was performed and completed with the reported product.In compliance with the country's health authority procedures, the hospital will be keeping the device for a month, and will be returned for repair afterwards.On follow-up, it was confirmed with the hcp that the patient had no further issues post-surgery.
 
Additional Manufacturer Narrative
Report not confirmed.Evaluation could not reproduce the reported malfunction of continues to run.If information is provided in the future, a supplemental report will be issued.

Brand Name
EASYDRILL PERFORATOR
Common Device Name
DRILLS, BURRS, TREPHINES & ACCESSORIES (COMPOUND, POWERED)
Manufacturer (Section D)
MICROMAR INDUSTRIA E COMERCIO LTDA
cnpj: 53.168.142/0001-29
av. marginal ao corrego da s
sao paulo,sp 09980 -39
BR  09980-39
MDR Report Key8609102
Report Number1625507-2019-00031
Device Sequence Number11305113
Product Code HBF
UDI-Device Identifier07898959543081
UDI-Public07898959543081
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K141455
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/13/2021
Device Model NumberDM0010FAA
Device Catalogue NumberDM0010FAA
Device Lot Number060/19
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/23/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/16/2019
Supplement Date Received by Manufacturer08/23/2019
Initial Report FDA Received Date05/14/2019
Supplement Report FDA Received Date09/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;